Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Des Moines, IA

April 8, 20134 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 8, 2013, 11:19 PM CDT for 4 counties in Iowa. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2013, 11:19 PM CDT (04:19 UTC)
Expired
Apr 9, 2013, 12:15 AM CDT
In force
56 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 101 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 11:20 PM CDTHAIL 12 Ssw Beaconsfield, IADELAYED REPORT...HAIL STILL IN DITCHES THIS MORNING. SIDING HOUSES DAMAGED AND PLASTIC ON SHED DAMAGED. SCREENS ALSO TORN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WUUS53 KDMX 090419
SVRDMX
IAC039-053-159-175-090515-
/O.NEW.KDMX.SV.W.0001.130409T0419Z-130409T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT MON APR 8 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1215 AM CDT

* AT 1113 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  NORTHWEST OF LAMONI...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  KELLERTON...BEACONSFIELD...ELLSTON AND GRAND RIVER.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4095 9409 4095 9376 4068 9392 4070 9419
TIME...MOT...LOC 0419Z 206DEG 11KT 4071 9406

HAIL...1.00IN
WIND...<50MPH

$$

VACHALEK
3 follow-up statements
748 
WWUS53 KDMX 090439
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1139 PM CDT MON APR 8 2013

IAC039-053-159-175-090515-
/O.CON.KDMX.SV.W.0001.000000T0000Z-130409T0515Z/
UNION IA-RINGGOLD IA-CLARKE IA-DECATUR IA-
1139 PM CDT MON APR 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DECATUR...SOUTHWESTERN CLARKE...NORTHEASTERN RINGGOLD AND
SOUTHEASTERN UNION COUNTIES UNTIL 1215 AM CDT...

AT 1134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF LEON...AND MOVING NORTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN DECATUR...SOUTHEASTERN UNION AND
  SOUTHWESTERN CLARKE COUNTIES.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4095 9409 4095 9376 4068 9392 4070 9419
TIME...MOT...LOC 0439Z 201DEG 20KT 4084 9395

HAIL...1.00IN
WIND...<50MPH

$$

VACHALEK
779 
WWUS53 KDMX 090453
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1153 PM CDT MON APR 8 2013

IAC159-175-090503-
/O.CAN.KDMX.SV.W.0001.000000T0000Z-130409T0515Z/
UNION IA-RINGGOLD IA-
1153 PM CDT MON APR 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RINGGOLD AND
SOUTHEASTERN UNION COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4069 9402 4095 9401 4095 9376 4068 9392
TIME...MOT...LOC 0453Z 201DEG 20KT 4091 9391

$$

IAC039-053-090515-
/O.CON.KDMX.SV.W.0001.000000T0000Z-130409T0515Z/
CLARKE IA-DECATUR IA-
1153 PM CDT MON APR 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DECATUR AND SOUTHWESTERN CLARKE COUNTIES UNTIL 1215 AM CDT...

AT 1148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF OSCEOLA...AND MOVING NORTH AT 25 MPH.

HAZARD...UP TO QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWESTERN CLARKE COUNTY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4069 9402 4095 9401 4095 9376 4068 9392
TIME...MOT...LOC 0453Z 201DEG 20KT 4091 9391

HAIL...1.00IN
WIND...<50MPH

$$

VACHALEK
723 
WWUS53 KDMX 090510
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT TUE APR 9 2013

IAC039-053-090520-
/O.EXP.KDMX.SV.W.0001.000000T0000Z-130409T0515Z/
CLARKE IA-DECATUR IA-
1210 AM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DECATUR AND
SOUTHWESTERN CLARKE COUNTIES WILL EXPIRE AT 1215 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4069 9402 4095 9401 4095 9376 4068 9392
TIME...MOT...LOC 0510Z 201DEG 20KT 4100 9386

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:11 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 8, 9:11 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
911 PM CDT MON APR 8 2013

.UPDATE...
ISSUED AT 908 PM CDT MON APR 8 2013

UPDATED FORECAST FOR INCREASING WINDS NORTHWEST AS FRONT HAS
SAGGED SOUTH INTO NORTHERN IOWA THIS EVENING. GRADIENT TO INCREASE
MOST AREAS NORTHWEST THROUGH MORNING...BUT REMAIN SUB ADVISORY.
SHOWERS HAVE BEEN SLOW TO DEVELOP SO FAR BUT FORCING IS
INCREASING. BEST LIFT WILL REMAIN WEST INITIALLY BUT AS FRONT
NORTH AT SFC AND ALOFT INCREASES TEMP GRADIENT WILL BE LOOKING AT
FORCING SUFFICIENT TO ENHANCE SHOWERS AND THUNDER OVER THE NEXT 3
TO 5 HOURS.

&&

.SHORT TERM /TONIGHT/...

CLOUDS WILL BE ON THE INCREASE THIS AFTERNOON AND EVENING AS THE
FIRST IN A SERIES OF IMPULSES EJECTS FROM A POTENT LONGWAVE TROUGH
DIGGING ACROSS SOUTHERN NEVADA. SIGNIFICANT LOW LEVEL MOISTURE
POOLING HAS BEEN TAKING PLACE THIS AFTERNOON ACROSS SOUTHERN IOWA
SOUTH OF A SYNOPTIC WARM FRONT LOCATED OVER NORTHERN IOWA. SURFACE
DEW POINTS SOUTH OF THE BOUNDARY HAVE RISEN ABOUT TEN DEGREES SINCE
SUNRISE AND ARE CURRENTLY RUNNING IN THE MID TO UPPER 50S. DEEPER
GULF MOISTURE WORKS INTO THE REGION LATER THIS AFTERNOON WITH PWATS
REACHING 1 TO 1.5 INCHES BY 06Z...ESPECIALLY ACROSS THE SOUTH.
SUBSTANTIAL 305 TO 310K ISENTROPIC UPGLIDE INTO THIS MOISTURE RICH
COLUMN WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING
AFTER 00Z AND SPREADING FROM SOUTH TO NORTH WITH THE ISENTROPIC
FORCING.

MLCAPE VALUES OF 600-1000 J/KG THIS EVENING ALONG WITH 0-6 KM SHEAR
VALUES OF 40-50 KTS WOULD SUPPORT THE DEVELOPMENT OF STRONG TO
MARGINALLY SEVERE ELEVATED STORMS WITH LARGE HAIL THE BIGGEST
THREAT. HOWEVER...WITH A VERY MOIST COLUMN AND LOW NORMALIZED CAPE
VALUES...HEAVY RAIN LOOKS TO BE THE BIGGEST THREAT WITH THESE STORMS.

.LONG TERM /TUESDAY THROUGH MONDAY/...

VERY COMPLICATED FORECAST AHEAD WITH CONVECTIVE AND WINTER ISSUES
FOR THE NEXT SEVERAL DAYS. EXPECT WARM ADVECTION DRIVEN SHOWERS
AND THUNDERSTORMS TO BE ONGOING AT THE BEGINNING OF THE PERIOD
WITH TYPICAL DIURNAL DOWNWARD TREND INTO THE AFTERNOON. HOWEVER
H85/H7 WARM/THETA-E ADVECTION REMAINS STRONG INTO THE AFTERNOON
EVEN AS MID LEVEL FORCING BEGINS TO WANE. WITH SOLID 1-2KM
MOISTURE REMAINING STILL EXPECT MEASURABLE LIGHT RAIN OR DRIZZLE
TO CONTINUE WITH HIGH POPS DAY LONG. DO NOT EXPECT TOO MUCH IN THE
WAY OF STRONG TO SEVERE STORMS. ALTHOUGH MUCAPES WILL BE INTO THE
HUNDREDS...EFFECTIVE SHEAR ESTIMATED BY 1-6KM LAYER DECREASES INTO
THE DAY AS H85 FLOW VEERS. MLCAPE/CIN PROJECTIONS INDICATE MINIMAL
SURFACE POTENTIAL DUE TO INHIBITION BEING TOO HIGH.

EXPECT ANOTHER ROUND OF CONVECTION INTO TUE NIGHT WITH PERSISTENT
THETA-E ADVECTION AND PASSAGE OF INVERTED TROUGH...WHICH SHOULD BE
INTO SOUTHERN IA IN SOME FORM BY 06Z. ENVIRONMENT EARLY TUE AND
AGAIN TUE NIGHT LOOKS FAVORABLE FOR MODERATE TO LOCALLY HEAVY
RAINS WITH VERY ANOMALOUS PWS AND DEEP WARM CLOUD DEPTHS LEADING
TO EFFICIENT RAINFALL. ALTHOUGH ELEVATED INSTABILITY WILL CHANGE
LITTLE TUE NIGHT...PROJECTED EFFECTIVE SHEAR INCREASES ONCE AGAIN
SO MARGINAL LARGE HAIL MAY DEVELOP ALONG AND JUST TO THE NORTH AND
WEST OF THE INVERTED TROUGH. EVENT TOTAL PRECIP AMOUNTS STILL LOOK
LIKE A WIDESPREAD ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. ENSEMBLE RIVER FORECAST RUNS STILL SUGGEST MAINLY
WITHIN BANK RISES OUTSIDE OF POTENTIAL SOME MINOR FLOODING SOUTH
AND EAST IF THE HIGH END MATERIALIZES.

THIS IS ABOUT THE SAME TYPE PRECIP TYPE STARTS TO BECOME AN ISSUE
FAR NW AS COLD AIR GRADUALLY FILTERS SOUTH AND EAST BEHIND
DEPARTING SURFACE FEATURES. ALTHOUGH ICE IS INTRODUCED INTO THE
COLUMN WED...SURFACE TEMPS LOOK TO STAY TOO WARM FOR ANYTHING
OTHER THAN A COLD RAIN. BY WEDNESDAY NIGHT...SOUNDINGS AND PLAN
VIEW RH FIELDS STRUGGLE TO FIND MUCH RH COLDER THAN -10C LEADING TO
FREEZING RAIN BEING MORE OF A COOL SEASON CONCERN THAN SNOW. BY
THU THE POTENTIAL OF ICE ALOFT AND FAVORABLE SURFACE TEMPS MAY
COME TOGETHER FOR SOME ACCUMULATIONS NORTH. NO WATCH YET WITH NO
GREAT CONFIDENCE IN HOW FORCING AND TEMPS AT THE SURFACE AND ALOFT
WILL FAVORABLE PHASE...BUT WILL SURELY ADD MENTION OF SNOW AND
FREEZING RAIN ACCUMS TO HAZARDOUS WEATHER OUTLOOK.

SYSTEM SHOULD FINALLY EXIT BY THE END OF THE WORK WEEK WITH
LINGERING LOW LEVEL CYCLONIC FLOW KEEPING TEMPERATURES COOL AND
BELOW NORMAL. POPS WILL RETURN FOR THE WEEKEND HOWEVER AS A LONG
WAVE TROUGH RE-DEVELOPS OVER THE ROCKIES LEADING TO LOW PRESSURE
MOVING FROM THE PLAINS INTO THE MISSOURI VALLEY. TIMING STILL UP
IN THE AIR WITH 12Z GFS FASTER THAN THE 12Z ECMWF SO THE WEEKEND
SEEMS MOST FAVORABLE AT THIS POINT. HAVE CARRIED LOW POPS MON BUT
PEAK AT 12Z ECMWF IS NOW DRY SO THESE MAY END UP BEING OVERZEALOUS
IF THAT TREND CONTINUES. ALTHOUGH IT IS CERTAINLY POSSIBLE...HAVE
NOT INCLUDED THUNDER MENTION AS OF YET UNTIL CONFIDENCE INCREASES
IN PREFERRED PERIOD INCREASES.

&&

.AVIATION...08/00Z
 ISSUED AT 615 PM CDT MON APR 8 2013

POOR CONDITIONS EXPECTED AFT 04Z AND MUCH OF PERIOD AS FRONT OVER
IA BECOMES RATHER ACTIVE AFTER 03Z. MODELS PROG THUNDERSTORM
COMPLEX TO FORM WEST ALONG BOUNDARY AND HEAD EAST INTO IA ALONG
WITH CONVECTION BREAKING OUT ALONG UPPER LEVEL BOUNDARY OVER AREA
IN NEXT COUPLE OF HOURS. HAVE SPED UP ARRIVAL OF MVFR/IFR CIGS
ALONG WITH HITTING TAFS HARDER FOR RA AFTER PRECIPITATION ARRIVES.
WINDS NORTH WILL BECOME NE AND GUSTY ESPECIALLY AFT 06Z AS LOW
DEEPENS TO OUR WEST. THOUGH COVERAGE OF IFR CIGS/RAIN AND MVFR BR WILL
BE WIDESPREAD...THUNDER WILL BE DIMINISHING AFT 03Z AND WILL
COVER AREA WITH VCTS RATHER THAN -TSRA UNTIL ORGANIZED CONVECTION
ARRIVES. AFT 13Z RA WILL CONTINUE NORTH AND SCT VCTS -RA SOUTH
SITES. WILL ADDRESS TIMING AND COVERAGE ISSUE OF LATER PORTION OF
TAF WITH 06Z PACKAGE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...REV
SHORT TERM...SKOW
LONG TERM...SMALL
AVIATION...REV
Hazardous weather outlook, Apr 8, 4:21 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT MON APR 8 2013

IAZ004>007-015>017-023>028-033>039-044-091100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
421 PM CDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. THOUGH
SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD PRODUCE UP TO
PENNY SIZE HAIL. SOME OF THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY
RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY INTO
TUESDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A FEW
STORMS MAY PRODUCE LOCALLY HEAVY RAINS. THE PROLONGED
PRECIPITATION MAY PRODUCE A FEW INCHES OF RAIN IN A FEW LOCATIONS
BY WEDNESDAY. ALTHOUGH FLOODING IS NOT ANTICIPATED...CONSIDERABLE
PONDING WATER ON ROADS AND IN DITCHES IS QUITE POSSIBLE.

BY WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT INTO THURSDAY
MORNING...ACCUMULATIONS OF SNOW OR FREEZING RAIN MAY OCCUR
LEADING TO HAZARDOUS TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY.

IAZ045>050-057>062-070>075-081>086-092>097-091100-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
421 PM CDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. THOUGH
SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STORM COULD PRODUCE
UP TO PENNY SIZE HAIL.  SOME OF THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY
RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY NIGHT.
A FEW STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL THE PRIMARY
THREAT. THE PROLONGED PERIOD OF RAIN MAY PRODUCE SEVERAL INCHES
OF RAIN IN A FEW LOCATIONS BY WEDNESDAY. ALTHOUGH FLOODING IS NOT
ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN DITCHES
IS QUITE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY TUESDAY AND TUESDAY
NIGHT.

SMALL

In the hours before

Special weather statement, Apr 8, 11:01 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1101 PM CDT MON APR 8 2013

IAZ082-083-093-094-090500-
CLARKE-DECATUR-RINGGOLD-UNION-
1101 PM CDT MON APR 8 2013

...A STRONG THUNDERSTORM POSSIBLY PRODUCING HAIL...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL RINGGOLD COUNTY...MOVING NORTH
AT 25 MPH.

PENNY SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BEACONSFIELD...       TINGLEY...            GRAND RIVER...
  ELLSTON...            ARISPE...             AFTON...
  THAYER...             OSCEOLA...            MURRAY...

THIS STORM HAS THE POTENTIAL TO PRODUCE UP TO PENNY SIZED HAIL AND
GUSTY WINDS TO 40 MPH.

VACHALEK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:56 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Webster34 min
Apr 9, 9:10 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy35 min
Apr 9, 9:33 AM CDTSevere Thunderstorm WarningDMXBremer27 min
Apr 9, 4:14 PM CDTFlash Flood WatchDMXAppanoose, Black Hawk, Bremer, Butler, Davis, Decatur and 10 more27 hr
Apr 9, 4:28 PM CDTWinter Storm WarningDMXEmmet, Kossuth, Palo Alto, Winnebago40 hr
Apr 9, 5:17 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas, Webster28 min
Apr 9, 5:44 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Wright46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.